Differential and Integral Equations

Uniform gradient bounds for the primitive equations of the ocean

Igor Kukavica and Mohammed Ziane

Full-text: Access denied (no subscription detected)

We're sorry, but we are unable to provide you with the full text of this article because we are not able to identify you as a subscriber. If you have a personal subscription to this journal, then please login. If you are already logged in, then you may need to update your profile to register your subscription. Read more about accessing full-text

Abstract

In this paper, we consider the 3D primitive equations of the ocean in the case of the Dirichlet boundary conditions on the side and bottom boundaries. We provide an explicit upper bound for the $H^{1}$ norm of the solution. We prove that, after a finite time, this norm is less than a constant which depends only on the viscosity $\nu$, the force $f$, and the domain $\Omega$. This improves our previous result from [7] where we established the global existence of strong solutions with an argument which does not give such explicit rates.

Article information

Source
Differential Integral Equations, Volume 21, Number 9-10 (2008), 837-849.

Dates
First available in Project Euclid: 20 December 2012

Permanent link to this document
https://projecteuclid.org/euclid.die/1356038588

Mathematical Reviews number (MathSciNet)
MR2483337

Zentralblatt MATH identifier
1224.35346

Subjects
Primary: 35Q35: PDEs in connection with fluid mechanics
Secondary: 35B45: A priori estimates 35B65: Smoothness and regularity of solutions 76D03: Existence, uniqueness, and regularity theory [See also 35Q30] 76U05: Rotating fluids 86A05: Hydrology, hydrography, oceanography [See also 76Bxx, 76E20, 76Q05, 76Rxx, 76U05]

Citation

Kukavica, Igor; Ziane, Mohammed. Uniform gradient bounds for the primitive equations of the ocean. Differential Integral Equations 21 (2008), no. 9-10, 837--849. https://projecteuclid.org/euclid.die/1356038588


Export citation